Hi everyone. I’m still having trouble with lantus burning during injection. I keep it at room temp. Sometimes it does this and other times it doesn’t. I’m trying to figure out what’s causing the burn. Its not just a little burn . I’m talking eyes watering sting! But other times its just perfectly painless. I’ve reviewed my injection technique and I’m doing everything correctly. I’m confused. Why only sometimes does it burn. Oh also I make sure the alochol has dried on my skin completely before injection. Any ideas??
Do you rotate the injections? If in the same area are making sure that you are at least 2", I use a circle, from the previous 2 injections? Where are you injecting yourself? Can be scar tissue there.
That’s a thought! There might be scar tissue there. I don’t know why I never thought of that! Thank you! I always inject into my thighs. I do rotate daily ever other leg up and down. But its likely there is some old scar tissue there! Hummm?? I’ll bet that’s causing the burn!
Well can always try somewhere else and see if it stops then if that is the problem wait a few years to try there again.
I still get the burning also… and not every time, just like you. And yes, sometimes it burns so much I can barely hold onto the pen. I usually put the plastic safety tip (that actually covers the needle tip) in my teeth and bite on that while I’m injecting… and sometimes right thru it!! From what I understand, there is some kind of acidic stabilizing agent in the insulin and that may be it. Just another pain we have to deal with, I reckon. I’m grateful for the days I don’t get the big sting/burn and just try to suck it up when it does burn. And I feel the burn for a while,too. Bummer ! Hang in there.
I was told not to bother with the alcohol swab before injecting from a pen, especially if the needle is only used once. I doubt that alcohol would cause the burning, but maybe…
i was tolled that when it burns it has to do with you injecting your self on a stretch marks or the way you inject your self the needle might be to short, or maybe your shooting up in an angle.
Thanks, I’m going to pay close attention to see if that’s what is happening, it could be cause it doesn’t happen all the time
Yeah, I take 62 units a day all a once and I have found that this injection needs to be done with an “AutoJet” It can’t be to shallow (get a good fatty spot). And, get it in quick. I take Copaxone a very stingy med for Multiple Sclerosis and they give you a special autoject. I bought mine for the Lantus. It just works better. I use a flexpen for my before meal for my novolog, I still inject 50 units at each meal but it just doesn’t sting like Lantus.
It does burn really badly. It works really well for me so I’m staying on it. I’ve found some new alcohol swabs with benzocaine that help out a lot. The swabs make the area numb and they really work well. I just get rite aide brand and its only two dollars a box! I just found them this month in the area where they sell the regular alcohol at the rite aide. I was skecptical at first but I was really suprised on how well they work! I’m going to continue to use them from now on! They defintaly lesson the stinging during injection. You should give them a try you will be plesantly suprised! It really does help. Because I got the store brand its simply called "alcohol swabs with benzocaine"I think you’ll really like them I did. Id heard of them but never tried them myself until this month and I’m glad I did! There great! Also acouple more things I’ve recently found out that helps with the burning lantus is making extra sure after priming that there is not ANY insulin left on the tip of the needle before I inject! Sometimes after prime I’ve noticed if there’s any little drops left from prime when I go to give my injection it burns during entry so I double check that. Another thing I’ve been doing is warming up my insulin with my body heat. I’ll put the insulin pen under my arm and that warms it just enough to help a lot. It doesn’t hurt the insulin any because its only bodyheat and I’m only warming it to body tempature this really helps a lot. So the combination of all these little things has made a BIG difference in the burning for me! I just wanted to share this with you in hopes it will help you too! I know when lantus burns its not just a little sting, it burns so bad it can bring tears to your eyes! Give these tips a try and let me know if its made it better for you also ok? Good luck and try out those swabs first I think you will be glad you did!
Wow I thought I was alone!!! I have asked others and they look at me like I am nuts. I too have an issue with the burning. And by the way my doc tells me its because I am not using the insulin pen properly but I know its not different from other times. I use Lantus Soloatar and Apidra Solostar. (One is rapid and the other slow release.) I also make sure it is room temperature and I dont use the alchol cause I thought it might just be that. I rotate the site actually one side to the other to be sure it is spaced. I use a new needle every time I inject as I have the medical coverage. I am sooo glad to hear from you and know I am not nuts.
By the way I inject into my stomach fat. I pinch it and inject as I was told by my specialist.
I get the same thing on and off, but I use NPH.
I shot my thighs for yrs, and haven’t gone there for yrs. they hurt for yrs, and I said never again…Seems to be a tender spot for me…
Hi Hismouse. I have never used my thigh. I use the fat in my stomach and most of the time its ok. Lately I notice it burns for awhile, about an hour even. Not every time but enough that I question what is going on. I am new to insulin (a month and a half) and finding its much more tricky than my doc said. I am changing the doses at meals to find the best measure. What throws me is life situations play havoc on my scores. By the way, what is NPH?
Please someone tell me I can stop the needles if I lose weight and eat right. Is that just a dream I wonder.
I was looking for information this after asking my endo about it (and getting told that I wasn’t doing the injections right). While looking up something about it online, I found something that said that something about the acidity of the insulin could sometimes cause the burning. Of course, now that I’m looking for it, I can’t find where I read it.
Hi Realsis77 and bardowlatry
I am also having the issue of burning when I use the lantus injections. Sometimes. . .nothing but sometimes it brings tears to my eyes. I was also told it was my method of injection which is stupid cause I do the same things each time. I also make sure the insulin is room temperature. It isnt the site of the injection either. I did some tests and found the site doesnt matter. I dont use the alcohol swabs anymore. Found it was a unnecessary as far as I could tell.
But why does that burning happen. And the big question, how do you stop it?!
Sure open to suggestions too.
So, I’m new to the whole injection thing- Thought I was nuts because Id ask my doc and she said I was injecting wrong, had to be… I wasn’t when I showed her!!
Then she thought it might be b/c I was using a 4mm needle and the dose was “too big for not being that deep”. I take 40 of Lantus X2 day. I had to switch to 7mm needles and I think that helped. I don’t tear up anymore.
What size needle do you use? I still use my 4mm for Apedira tho-
Good luck to you~
I’m new to insulin’s the first few times it didn’t burn but the last 2 times it burn & sting the mess outta me I was wondering what was Wrong!
This isn’t an allergy thing, is it?
Lantus always burns me. glad I’m not doing MDI, but I did a pump “vacation” for a year. I did not appreciate the stinging each time I’d inject Lantus.